Is It Okay to Take Voltarol After Rhinoplasty?

I had my Rhinoplasty 3 days ago and was wondering whether it's a good idea to take Voltarol tablets, given that they are an anti-inflammatory tablets. I am keen to reduce pain and swelling. Will Voltarol work to reduce swelling or should I avoid all Ibuprofen products as they may cause bruising? Thanks. D

Doctor Answers (4)

Not a good idea to take Voltarol

+1

It is a good idea to avoid all non-steroidal anti-inflammatory agents except Celebrex. Nonsteroidal anti-inflammatory agents can cause bleeding problems, which could cause a severe nosebleed and so should be avoided. Aspirin should also be avoided. It has only been two months since your rhinoplasty it is important to allow the tip to subside. It is important to return to your surgeon to see if he can do anything else to reduce the swelling such as cortisone injections of the nasal tip. A low-salt diet and occasionally some steroid pills can also help with the swelling.


Seattle Facial Plastic Surgeon
5.0 out of 5 stars 55 reviews

Check with your surgeon.

+1

 Tylenol will work just fine for reducing inflammation and swelling. Ice is another inconvenient way of reducing swelling and it is very cheap without any side effects.

Toby Mayer, MD
Beverly Hills Facial Plastic Surgeon
5.0 out of 5 stars 14 reviews

Avoid NSAIDS for 3 weeks after Rhinoplasty.

+1

It's probably low risk to take a non-steroidal anti-inflammatory drug (NSAID), but it may increase your risk for nose bleed. I recommend my patients avoid aspirin, NSAIDs, Vit. E, fish oil, and other blood thinners for 3 weeks after surgery.

If your post-surgical pain is not responding to the medication prescribed, please alert your surgeon to make sure all is well.

Best regards.

Eric M. Joseph, MD
West Orange Facial Plastic Surgeon
5.0 out of 5 stars 270 reviews

You might also like...

Avoid anti-inflammatories after Rhinoplasty

+1

Most surgeons would recommend that you avoid using non-steroidal anti-inflammatory drugs like Voltarol for a period of time before and after rhinoplasty, usually about a week. Check with your surgeon to see what his or her feeling is about this.

You are right, the medication does have anti-inflammatory effects but it can also increase your risk for having more bleeding or bruising, which would delay your healing. There are other medications and supplements that are beneficial and don't carry those side effects. Herbals such as Arnica and Bromelain have gained favour recently. If your bruising or swelling is moderate to severe, you might call your doctor to ask what is recommended to shorten your healing time.

I hope you enjoy a great result.

Jason Litner, MD
Beverly Hills Facial Plastic Surgeon
4.0 out of 5 stars 21 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.